Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 27, 2009, 2:57 PM EST for 10 counties in Tennessee; 7 counties in Virginia. It took effect at Jan 27, 2009, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2009, 2:57 PM EST (19:57 UTC)
- In effect from
- Jan 27, 2009, 7:00 PM EST
- Expired
- Jan 28, 2009, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Campbell County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Morgan County, TN, Scott County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 271957 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EST TUE JAN 27 2009 ...STRONG AND GUSTY WINDS ABOVE 2500 FEET TONIGHT AND WEDNESDAY... .A STRONG COLD FRONT TRACKING THROUGH THE SOUTHERN APPALACHIAN REGION WILL BRING STRONG AND GUSTY WINDS TO THE AREA TONIGHT INTO WEDNESDAY MORNING. THE STRONG WINDS WILL MAINLY EFFECT HIGHER ELEVATIONS...ABOVE 2500 FEET. TNZ012-013-018-035-041-043-045-047-072-074-VAZ001-002-005-006-008- 280400- /O.NEW.KMRX.WI.Y.0002.090128T0000Z-090128T1800Z/ SCOTT TN-CAMPBELL-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS- SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...MOUNTAIN CITY... WARTBURG...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN... CADES COVE...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 257 PM EST TUE JAN 27 2009 ...WIND ADVISORY IN EFFECT ABOVE 2500 FEET FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY. ABOVE 2500 FEET...WINDS WILL INCREASED TO 20 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH TONIGHT. WINDS WILL DIMINISH AROUND NOON ON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ MJB
2 follow-up statements
000 WWUS74 KMRX 280405 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1105 PM EST TUE JAN 27 2009 ...STRONG AND GUSTY WINDS ABOVE 2500 FEET TONIGHT AND WEDNESDAY... .A STRONG COLD FRONT TRACKING THROUGH THE SOUTHERN APPALACHIAN REGION WILL BRING STRONG AND GUSTY WINDS TO THE AREA TONIGHT INTO WEDNESDAY MORNING. THE STRONG WINDS WILL MAINLY EFFECT HIGHER ELEVATIONS...ABOVE 2500 FEET. TNZ012-013-018-035-041-043-045-047-072-074-VAZ001-002-005-006-008- 281215- /O.CON.KMRX.WI.Y.0002.000000T0000Z-090128T1800Z/ SCOTT TN-CAMPBELL-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS- SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...MOUNTAIN CITY... WARTBURG...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN... CADES COVE...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 1105 PM EST TUE JAN 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. ABOVE 2500 FEET...WINDS WILL INCREASED TO 20 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH TONIGHT. WINDS WILL DIMINISH AROUND NOON ON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 280836 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 336 AM EST WED JAN 28 2009 ...STRONG AND GUSTY WINDS ABOVE 2500 FEET TODAY... .A STRONG COLD FRONT TRACKING THROUGH THE SOUTHERN APPALACHIAN REGION WILL BRING STRONG AND GUSTY WINDS TO THE AREA THROUGH EARLY AFTERNOON. THE STRONG WINDS WILL MAINLY EFFECT HIGHER ELEVATIONS...ABOVE 2500 FEET. TNZ012-013-018-035-041-043-045-047-072-074-VAZ001-002-005-006-008- 281800- /O.CON.KMRX.WI.Y.0002.000000T0000Z-090128T1800Z/ SCOTT TN-CAMPBELL-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS- SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...MOUNTAIN CITY... WARTBURG...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN... CADES COVE...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 336 AM EST WED JAN 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. ABOVE 2500 FEET...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH. WINDSPEED WILL DIMINISH IN THE HIGHER TERRAIN EARLY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:40 PM EST, 17 minutes earlier.
Area forecast discussion, Jan 27, 2:40 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EST TUE JAN 27 2009
.SHORT TERM (TONIGHT AND WEDNESDAY)...WARM FRONT TO OUR NORTH AND
WEST...WITH A WIDE BAND OF PRECIP ALONG IT. ASSOCIATE PRECIP OVER
NORTHERN HALF OF THE CWA SLOWLY LIFTING NORTHWARD. OUR AREA IS WELL
IN WARM SECTION AND WILL SEE ALL LIQUID PRECIP THROUGH THE NIGHT.
SURFACE LOW TO TRACK TO OUR NORTH...AND WILL THEN SWING A COLD FRONT
THROUGH THE AREA ON WEDNESDAY. OUT AHEAD AND ALONG THE FRONT...WILL
SEE WINDS INCREASE...ESPECIALLY OVER HIGHER TERRAIN. WILL HAVE A
WIND ADVISORY IN AFFECT OVERNIGHT INTO WEDNESDAY ABOVE 2500 FEET.
BEHIND THE FRONT...TEMPERATURES WILL FALL RATHER QUICKLY. DURING
THE LATE AFTERNOON...A FEW SHOWERS WILL BE LINGERING OVER THE AREA
AND COULD SEE RESIDUAL RAIN SWITCH TO SNOW OVER HIGHER ELEVATIONS.
MOISTURE WILL BE LIMITED AT THIS POINT AND WILL SEE LITTLE TO NO
ACCUMULATION THROUGH THE END OF THE DAY.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...THE OPERATIONAL
GFS...ENSEMBLES AND ECMWF ARE IN GENERAL AGREEMENT FOR THIS
PACKAGE. COLD FRONT MOVES SE OF THE APPALACHIANS WEDNESDAY
AFTERNOON...LEAVING ABOUT A 3 TO 5 HOUR PERIOD WITH A CHANCE FOR
SOME SNOWFALL. HOWEVER...WARM MIN TEMPS TONIGHT...EXITING MOISTURE
AND WEAK FORCING DO NOT SUPPORT SIGNIFICANT SNOWFALL AT THIS POINT.
VERY LITTLE CHANGES MADE TO PREVIOUS GRIDS...EXCEPT TO ADD SOME
MINIMAL ACCUMULATIONS OF LESS THAN 1/2 INCH IN TYPICALLY FAVORED
SPOTS OF NE TN AND SWRN VA.
BRIEF ZONAL FLOW ALOFT AND WEAK SURFACE RIDGE THURSDAY...BEFORE A
FAST MOVING DISTURBANCE/CLIPPER SWEEPS ACROSS THURSDAY NIGHT AND
FRIDAY. ECMWF MAY HAVE BETTER HANDLE THAN GFS...BUT EITHER WAY JUST
LOW POPS FOR NOW...WITH ECMWF KEEPING VERY LIGHT PRECIPITATION
(PCPN) MAINLY FROM THE OHIO VALLEY TO GREAT LAKES REGION.
DOWNPLAYING PCPN SEEMS PRUDENT AS DOES KEEPING MAX TEMPS FRIDAY
MOSTLY IN THE 20S TO UPPER 30S...NOTING A DECREASING TREND IN LAST
FEW RUNS OF GFSX MOS FOR MAX TEMPS FRIDAY.
SURFACE AND UPPER RIDGING SHOULD KEEP THE WEEKEND DRY AS ADVERTISED
...BEFORE A LONGWAVE TROUGH AND WEAK FRONT AFFECT THE REGION MONDAY.
MODELS SEEM TO BE TRENDING TOWARD LESS AND LESS PCPN WITH THIS
SYSTEM GENERALLY EACH RUN. INTRODUCED NEW DAY 7 (TUESDAY) AS DRY
WITH TEMPS VERY NEAR SEASONAL NORMALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 49 27 48 30 / 60 100 10 10 20
KNOXVILLE AIRPORT, TN 45 48 25 46 28 / 80 100 10 10 20
OAK RIDGE, TN 44 47 26 45 27 / 90 100 10 10 20
TRI CITIES AIRPORT, TN 41 45 23 43 24 / 100 100 10 10 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...CAMPBELL...
COCKE SMOKY MOUNTAINS...JOHNSON...MORGAN...SCOTT TN...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...UNICOI.
VA...WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
WISE.
&&
MJB/TGHazardous weather outlook, Jan 27, 3:41 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 341 AM EST TUE JAN 27 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 341 AM EST TUE JAN 27 2009 /241 AM CST TUE JAN 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.